Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 302, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 10, 2000, 4:01 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 4:01 PM CDT (21:01 UTC)
- Expired
- Aug 10, 2000, 4:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 141 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:05 PM CDT | Hail 0.88 | Lawrenceburg, TN | SKYWARN Spotter reported nickel size hail. |
| Aug 10, 4:40 PM CDT | Thunderstorm Wind 52 E | Cypress Inn, TN | Highway department reported trees down on Station Pumping Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2402 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 102102 SVRBNA TNC099-181-102145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 401 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN TENNESSEE EASTERN WAYNE COUNTY IN TENNESSEE * UNTIL 445 PM CDT * AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS SCATTERED ACROSS EASTERN WAYNE COUNTY AND LAWRENCE COUNTY...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LAWRENCEBURG AT 410 PM CDT LORETTO AT 430 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED nWITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:55 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 10, 2:55 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 255 PM CDT THU AUG 10 2000 CURRENTLY...SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA EARLY THIS AFTERNOON...AS FRONTAL BOUNDARY CONTINUES TO SLIP SOUTH. CURRENT POSITION (1PM) HAS IT DRAPED FROM DYERSBURG TO NASHVILLE TO LONDON KY. THUNDERSTORMS FIRED ALONG THE BOUNDARY...AND OUT AHEAD OF IT...IN THE UNSTABLE AIR. THE ATMOSPHERE WAS DRYING ALOFT QUICKLY BEHIND THIS FRONT...ALTHOUGH SFC DEW POINTS ARE STUBBORN TO FALL. TEMPS STALLED OUT NEAR 95 DEGREE ACROSS THE METRO AREA...CSV HAS REBOUNDED NICELY FROM ITS LATE START...84 AT 1PM. FORECAST CONCERNS...EVENING THUNDERSTORM COVERAGE...THEN THE PACKAGE BECOMES A TEMPERATURE FORECAST. HOW MUCH WILL IT COOL? SCATTERED THUNDERSTORMS WILL FOLLOW THE FRONTAL BOUNDARY OUT OF THE MIDSTATE EARLY TONIGHT. HEAVY ATMOSPHERIC WATER CONTENT WILL RESULT IN ISOLATED CASES OF HEAVY RAIN AND POSSIBLE DAMAGING WINDS. SKIES WILL LIKELY END UP PRETTY CLEAR TONIGHT AS MOISTURE DEPLETES AND SOURCE OF LIFT DEPARTS. FOG DOES NOT LOOK LIKE A GOOD POSSIBILITY... AS THERE SHOULD BE AROUND A 5 MPH WIND...WITH SOME SFC DRYING. WE WILL SEE A WONDERFUL PATTERN CHANGE OVER THE FEW DAYS...AS HOT AND MUGGY CONDITIONS TURN TO RELATIVELY COOLER AND LESS HUMID. THE UPPER PATTERN WILL CHANGE FROM NORTHWEST TO NORTH-NORTHEAST THROUGH THE NEXT 72 HOURS...AS A DEEP (568H) UPPER LOW WILL DROP STRAIGHT SOUTH OUT OF SE CANADA INTO VIRGINIA. SURFACE WINDS WILL ALSO TURN NORTHERLY EVERYWHERE ACROSS THE CWA BY LATER TONIGHT...AND WITH THE ENTIRE ATMOSPHERIC COLUMN GOING NORTH...DRY AIR INFILTRATION WILL WRING US OUT OF PRECIPITABLE WATER (PW'S DOWN TO 0.62 INCHES BY SAT EVENING). DO NOT SEE ANY NASTY WEATHER ON THE WAY FOR THE NEXT SEVERAL DAYS. AFOREMENTIONED FRONTAL BOUNDARY WILL MAKE IT DOWN TO NEAR THE GULF COAST...AND A SFC HIGH PRESSURE CENTER WILL DROP ALL THE WAY INTO THE OHIO RIVER VALLEY BY SUNDAY MORNING. THE UPPER LOW THAT SETTLES IN VIRGINIA BY THIS TIME...WILL THEN BEGIN TO SHIFT EAST...WHILE AN UPPER RIDGE WILL TRY TO SLIDE BACK INTO THE REGION...LATE IN THE EXTENDED. WITH SUCH A DEEP UPPER LOW FOR THIS TIME OF YEAR...AND THE NORTHERLY FLOW THROUGHOUT THE ENTIRE ATMOSPHERE...BELIEVE THAT TEMPS WILL ONLY REACH THE UPPER 80S FOR THE WEEKEND...WHILE LOWS IN THE LOWER HALF OF THE 60S WILL BE COMMON. MUCH MORE COMFORTABLE...THEN GRADUAL WARMING AFTERWARDS. RAIN AT THIS TIME...APPEARS UNLIKELY THROUGH THE EXTENDED FORECAST. ETA KEEPS US THE WARMEST THROUGH THE PERIOD...AVN THE COOLEST. MODELS DEVIATED THE MOST WITH THE TEMP AND THICKNESS PATTERN. THE FOLLOWING NUMBERS ARE INTENDED FOR COORDINATION ONLY... BNA 068/090 064/089 -000 CSV 063/083 056/082 -000 DICKSON 15
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 30 min |
| Aug 10, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 31 min |
| Aug 10, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 24 min |
| Aug 10, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 31 min |
| Aug 10, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 32 min |
| Aug 10, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.